MAUDE Adverse Event Report: BAUSCH + LOMB 23G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5523WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is ongoing.
 
Event or Problem Description
The user facility in italy reported the vitreous cutter was not working and made a vent-like noise when the doctor activated the cut.
 
Additional Manufacturer Narrative
Correction to d4 udi: from(b)(6)to (b)(6) the product was not returned for evaluation.Based on the available information, the root cause of this event could not be determined.Complaints of this nature will continue to be monitored.
 
Additional Manufacturer Narrative
The product was returned.Visual inspection found the tip protector was not returned and the needle is bent/curved.There is dried solution in the aspiration tubing and the assembly looks used.The back cap is aligned correctly with the vent holes in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris elite system.The cutter has an internal air leak which expels air out the back cap vent hole.This cutter cannot function properly in this condition.Due to the returned condition and evidence of use, the cause of the bent needle cannot be determined.The product was sent to the vendor for further evaluation.This investigation is ongoing.
 
Additional Manufacturer Narrative
The vendor evaluation confirmed leakage of air in the vent holes of the cap.Measurements were taken of the cap and o-ring.The o-ring was with in specification.The cap had an id larger than specified for the size of the o-ring which caused a loose fit between the o-ring and the inner cutter assembly resulting in the leak.The most probable root cause was determined to be the cap was not within specification.This is determined to be an isolated incident, and no corrective action is required.

Brand Name
23G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key18799733
Report Number0001920664-2024-70033
Device Sequence Number17921129
Product Code HQC
UDI-Device Identifier10757770059956
UDI-Public(01)10757770059956(17)240808(10)X3740
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model NumberSE5523WVB
Device Lot NumberX3740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
02/25/2025
04/22/2025
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/16/2024
03/11/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown